MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1035-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-02291.
 
Event or Problem Description
The patient was undergoing a coil embolization in the pelvic vein using a ruby coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the ruby coil through the lantern, the physician experienced resistance and subsequently, the ruby coil would not advance through the lantern.It was reported that the physician thought that the lantern was kinked.Therefore, the ruby coil and lantern were removed.After the removal, no kink on the lantern was noted.The procedure was completed using a new lantern and additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern revealed a distal shaft ovalization.If the device is forcefully gripped or pinched during used, damage such as an ovalization may occur.This ovalization likely contributed to the resistance experienced during the procedure.Evaluation of the returned ruby coil revealed offset coil winds along the length of the embolization coil and the embolization coil was detached and stuck inside the lantern.This damage was likely a result of forceful advancement the device against resistance.Further evaluation of the device revealed that the embolization coil was detached from its pusher assembly, the pet lock was intact on the proximal end of the pusher assembly, and the pull wire was advanced distal to the ddt.If the ruby coil is forcefully retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and allow the coil to detach from the pusher assembly.This damage was likely incidental to the complaint.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02291.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11025374
Report Number3005168196-2020-02292
Device Sequence Number18999920
Product Code HCG
UDI-Device Identifier00814548013008
UDI-Public00814548013008
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2025
Device Model NumberRBY2C1035-A
Device Catalogue NumberRBY2C1035
Device Lot NumberF77795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005